Advertisement

18-Year-Old Rithaika Dies From Side Effects Of Vaccination; Parents Starts Online Awareness Campaign On Social Media

18-Year-Old Dies From Side Effects of Vaccination
Image Source : Rithu's Vaccine Awareness Instagram Page

Recently new research and studies have been underway to look at the case of blood clots forming in the bodies of those who are freshly vaccinated with the Covid vaccines in India, and across the globe too. There is enough merit to the fact that wrong injection techniques used to administer the vaccine can in fact cause blood clots post-vaccination.

With time many such cases are being reported around the world, and one such case also took place in India. This is the case of 18-year old Rithaika aka Rithu from Hyderabad who succumbed to these side effects on June 15th. Grieving parents of Rithu have now decided to start a campaign for increasing awareness about these possibilities so that the same does not happen with others.

The video was posted on BitChute on Sunday, July 4th. BitChute is a global video hosting site that has been in the news recently for accommodating far-right opinions and even hosting hate speeches which YouTube policies do not allow. However, the motive of this video seems not to incite any kind of fear against the vaccine or discourage people from getting their life-saving jabs, but only to spread awareness about their side effects.

The couple narrated the entire story which began on May 29th with the mother and daughter taking their shots of Covishield. They both reported inflammatory symptoms such as high fever and body ache. Although Paracetamol was recommended by the physicians, the mother decided to wait and allow the body to fight it on its own, for the sake of letting immunity build.

But by night time, the fever had escalated to be very high and hence, they both started their course of Paracetamol. “We both had the same symptoms but I was better and was at least able to sleep but Rithu was restless and complained of a lot of pain,” she said.

Their fever remained quite high for the next 2-3 days and they continued to be on the dosage for the entire duration. By the end of it they were almost back to normal. However, in the wee hours of June 5th, Rithu complained of a severe headache and tingling sensation, “as if lice were crawling over her head”, this was accompanied by complaints of  soreness, acute pain and tingling sensation in her thumb and toes.

When the physicians were contacted about the same, she was given treatment for allergies and was prescribed Avil and Crocin. “The information that she had taken the vaccine just a week ago seemed to make no difference to the doctor who insisted that it may be a regular allergy,” said the mother.

Following this, the next few days Rithu suffered from continuous symptoms of this “allergy” as well as severe aches in the arms and legs. Until then, the parents had allowed her to be, assuming that it was a regular allergic reaction but when they didn’t see any signs of it subsiding, they went in for a blood test. The test revealed that Rithu’s platelet count had hit as low as 40,000.

Upon consultation with a general physician at Apollo hospital, the parents were soothed saying that their daughter is fine. “The doctor told us that the symptoms could mean that her body was fighting off a viral infection,” said her mother adding, “he said he wouldn’t worry about it even if the count went down to 30,000 as in the video examination, she seemed alert and active.”

In the meantime, a relative of the family who belongs to the medical community alerted the parents of Rithu about the possibility of clots forming. They were asked to look out for any pinkish-blue spots or blotches forming on her skin. “I read the article he shared with me but dismissed even this possibility as I thought that clots can happen only among older people, and my daughter was a fit and young 18-year-old, so I never thought this could happen,” said the mother..

On June 8th, the girl complained of shooting pain in her hand and nausea and beh=gan vomiting everything she ate or drank. This is when the mother noted the appearance of pinkish-blue or purple patches near her eye for the first time. Immediately, they rushed to the hospital where she was declared to have contracted Covid even without a proper test.

When three different RT PCR tests came negative, it was clear that it wasn’t Covid. She was then referred to the neurologist who prescribed an MRI, which brought to the fore severe clots in the brain. Within an hour or so of this Rithu began getting seizures and was put on the ventilator. The next day, a CT Scan reported clots and hemorrhage and she was immediately rushed for a craniectomy.

Post-surgery, the surgery came to the parents for the first time and spoke of the very slim chances of survival that Rithu had. The immediate condition was called Cerebral Venous Sinus Thrombosis (CVST). “Although these symptoms usually take over a month to manifest, it happened in less than 2 weeks in our daughter. We did not know at that point what the root cause of the condition was,” said the mother. A series of tests were done to detect any underlying conditions that may have led Rithu to thrombosis, but all of them showed her as a perfectly healthy person.

Finally, on 15th June Rithu was declared brain-dead. The parents were left with the choice of ending life support or first donating her organs which were in perfect health even at that time. “We were told there is little hope for our daughter, and that it was unethical to keep her in that condition. We were told that organ donation will allow her to live through other, and that’s why on June 20th we went ahead with that,” said the mother adding, “it was the most difficult decision of my entire life.”

It was during these days of extreme desperation to save their daughter that the couple came across Vaccine-Induced Thrombotic Thrombocytopenia (VITT) which could have been what their daughter struggled with. This condition is a side-effect of wrong techniques of administering the vaccine. 

When the vaccine is injected into the veins rather than the muscles, it can cause such clots in the body and the cranial system, ultimately affecting the brain. At the time, the doctors called it “presumptive VITT” as they were unsure of the cause.

“They say such cases are one in a million but the research I did has shown that such incidents have happened as frequently as 1-in-26,000 in some countries,” said Rithu’s father. We need more transparency with respect to all possible symptoms that one should watch out for, including the worst-case scenarios.

The Health Department intervened at the news of the death and called for an autopsy. “We don’t know what triggered that but we have still not received the results of the autopsy,” said the father. In view of this, the parents have now started a campaign called “Rithu’s Vaccine Awareness” to enlighten people about possible fatal side-effects of vaccines, and how to look out for their symptoms.

It must be noted that this is NOT in any way specific to the Covid-vaccines but is a general result of improper administration of any vaccine. In fact, the Instagram page of the campaign also has a disclaimer that says “This is not to discourage the vaccine”.

People should, therefore, not be scared or discouraged from getting their vaccine shots for Covid. So far, the Covid vaccine is the only sure-shot way to mitigate Covid infection, and thus, weaken its strength and increase our chances at survival significantly, if not prevent it altogether.

But what this does raise concern over, is the acute lack of awareness among the people when it comes to the side-effects to look out for. As in the case of Rithu, the physicians themselves did not have enough awareness to consider all possibilities and diagnose the condition accurately in a timely manner. It goes without saying then, that these things are beyond the understanding of a layperson, irrespective of their education or literacy.

Like in the case of Rithu, her parents went several days without a blood test, dismissing the issue as a case of regular side effects or allergies. Had they known the possibility of clots, their severity, and the fact that they can, in fact, be fatal, perhaps they would have acted with more urgency.

Also Read